How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19972
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

Accidentally gave a second dose of 100mg gabapentin; suposed

Customer Question

accidentally gave a second dose of 100mg gabapentin; suposed to get in the morning
only; accidentally gave a second dose with her bedtime meds, 48lb golden/husky mix--15 years old. Takes .1 mg desmoressin acetate twice daily and dasuquin twice daily. other meds given correctly. Do I need to rush her to the vet ER, or will she be okay?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello and welcome,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again

I have worked out an answer for you ...

Your dog should be just fine, there is no need to take any special measures at present other than just keeping an eye on her, and as long as she is acting normally and not showing any adverse symptoms of any sort then there is no need to rush to the ER vet at present.

1. Basically I would not be too worried about this incident as Gabapentin can be used in the dog at dose rates of up to 13.5 mg per pound of your dog's bodyweight every 8-12 hours.

2. As your dog weighs 48 pounds this works out at 648 mg as a top dose, your dog got 200 mg which is well within the prescribing guidelines so I would not expect any side effects, on top of this Gagapentin is known to be a drug with a high margin of safety in dogs

3. Of course if any odd side effects do occur then you should take your dog to an ER vet without delay but this would be unlikely.

4. The other drugs your dog is on will be very unlikely to react adversely with this increased dose of Gagapentin.

I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again,

I am just checking back in to see how your dog is getting on after our recent dialogue concerning the double dose of Gagapentin ...

How are things going?

Regards,

Dr Scott

Please be kind enough to rate my service to you { Using the site rating system }, such feedback really helps me maintain the quality of my answers.